Alert archive / Texas / Freeze Warnings in 2012
Freeze Warning 7, NWS Lake Charles, LA
NWS Lake Charles, LA issued this freeze warning at Dec 30, 2012, 4:09 AM CST for Hardin County, Jasper County, Newton County, Texas; Lafayette Parish, Saint Martin Parish, Louisiana. It was in force for 107 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2012, 4:09 AM CST (10:09 UTC)
- Expired
- Dec 30, 2012, 5:56 AM CST
- In force
- 107 min
- Issued by
- NWS Lake Charles, LA
Counties Lafayette Parish, LA, Saint Martin Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX
The radar
The Lake Charles radar (KLCH), 35 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.2 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2453 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -153 m²/s²
- 0-3 km storm-relative helicity
- -122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
101 WWUS74 KLCH 301009 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 409 AM CST SUN DEC 30 2012 ...TEMPERATURES WILL WARM ABOVE FREEZING AFTER SUNRISE... LAZ041>045-TXZ201-216-261-262-301200- /O.CAN.KLCH.HZ.W.0006.000000T0000Z-121230T1400Z/ /O.NEW.KLCH.FZ.W.0007.121230T1009Z-121230T1200Z/ CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- HARDIN-ORANGE-SOUTHERN JASPER-SOUTHERN NEWTON- INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...JENNINGS... WELSH...LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT... LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...LUMBERTON... SILSBEE...ORANGE...VIDOR...BRIDGE CITY...BUNA...DEWEYVILLE 409 AM CST SUN DEC 30 2012 ...FREEZE WARNING IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...HARD FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. THE HARD FREEZE WARNING HAS BEEN CANCELLED. * TEMPERATURE...WILL BE RUNNING IN THE MID TO UPPER 20S UNTIL SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE PROTECTED OR MOVED INDOORS. BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU LEAVE THE ROOM OR GO TO BED. && $$ LAZ052>055-073-074-TXZ215-301115- /O.CAN.KLCH.FZ.W.0006.000000T0000Z-121230T1400Z/ VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-JEFFERSON- INCLUDING THE CITIES OF...ABBEVILLE...KAPLAN...NEW IBERIA... MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA... STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON... GRAND CHENIER...BEAUMONT...PORT ARTHUR 409 AM CST SUN DEC 30 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE FREEZE WARNING. $$ LAZ027>033-TXZ180-259-260-301200- /O.EXT.KLCH.HZ.W.0006.000000T0000Z-121230T1200Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- TYLER-NORTHERN JASPER-NORTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...WOODVILLE...COLMESNEIL...JASPER... KIRBYVILLE...NEWTON 409 AM CST SUN DEC 30 2012 ...HARD FREEZE WARNING NOW IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * TEMPERATURE...WILL BE RUNNING AROUND 30DEGREES UNTIL SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS TEMPERATURES IN THE MID 20S OR COLDER ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. BE CAREFUL HEATING YOUR HOME. KEEP SPACE HEATERS AT LEAST 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF ANYTIME YOU LEAVE THE ROOM OR GO TO BED. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED OR DRAINED. && $$
1 follow-up statement
366 WWUS74 KLCH 301156 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 556 AM CST SUN DEC 30 2012 LAZ027>033-TXZ180-259-260-301300- /O.CAN.KLCH.HZ.W.0006.000000T0000Z-121230T1200Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- TYLER-NORTHERN JASPER-NORTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...WOODVILLE...COLMESNEIL...JASPER... KIRBYVILLE...NEWTON 556 AM CST SUN DEC 30 2012 ...HARD FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE HARD FREEZE WARNING. $$ LAZ041>045-TXZ201-216-261-262-301300- /O.CAN.KLCH.FZ.W.0007.000000T0000Z-121230T1200Z/ CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- HARDIN-ORANGE-SOUTHERN JASPER-SOUTHERN NEWTON- INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...JENNINGS... WELSH...LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT... LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...LUMBERTON... SILSBEE...ORANGE...VIDOR...BRIDGE CITY...BUNA...DEWEYVILLE 556 AM CST SUN DEC 30 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE FREEZE WARNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this freeze warning went out at Dec 29, 11:35 PM CST, 4 hours 34 minutes earlier.
Area forecast discussion, Dec 29, 11:35 PM CST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1135 PM CST SAT DEC 29 2012
.DISCUSSION...
FOR THE 06Z TAF PACKAGE.
&&
.AVIATION...
NO MAJOR CHANGES TO PREVIOUS FORECAST. VFR TO PREVAIL WITH LIGHT
WINDS AND MID TO HIGH LEVEL CLOUDS. LOW CLOUDS MAY BEGIN TO MOVE
INTO KBPT AND KLCH TOWARD THE END OF THIS FCST PERIOD SUNDAY
EVENING...BUT SHOULD REMAIN VFR UNTIL AFTER MIDNIGHT.
13
&&
.PREV DISCUSSION... /ISSUED 741 PM CST SAT DEC 29 2012/
DISCUSSION...
CURRENT ANALYSIS SHOWS RIDGE AXIS OF THE COLD SFC HIGH OVER E
TX/E OK. SAT IMAGERY AND LCH SOUNDING SHOWS SCT/BKN CIRRUS ~18K
FEET STREAMING OVERHEAD THE REGION. OTHERWISE...VERY DRY ATMOSPHERE
REMAINS WITH PRECIP H2O OF 0.26 INCHES. WITH SUCH A DRY AND COLD
AIRMASS IN PLACE...DON'T EXPECT THE SCT/BKN CIRRUS TO AFFECT
OVERNIGHT LOWS...AS WE STILL EXPECTING A HARD FREEZE NORTH OF
I-10...AND A LIGHT FREEZE FURTHER SOUTH TO THE COAST BY DAYBREAK.
OTHER THAN MAKING MINOR TWEAKS IN THE EVENING TEMPS (MAINLY FOR
CURRENT TRENDS)...NO OTHER CHANGES MADE. FOR THE MARINE ZONES...ADDED
SCEC WORDING FOR THE 0-20NM ZONES TILL 6 AM...COMPLEMENTING THE
ONGOING SCA FOR THE 20-60NM ZONES THRU 6 AM AS WELL.
DML
PREV DISCUSSION... /ISSUED 556 PM CST SAT DEC 29 2012/
DISCUSSION...
FOR THE 00Z TAF PACKAGE.
AVIATION...
HIGH PRESSURE SLIDING EAST ACROSS THE AREA OVERNIGHT WILL YIELD
GENERALLY LIGHT SFC WINDS. HIGH CIRRUS THE ONLY CLOUDS TO SPEAK
OF. VFR IS EXPECTED.
13
PREV DISCUSSION... /ISSUED 418 PM CST SAT DEC 29 2012/
DISCUSSION...
TEMPERATURES ARE IN THE TEENS OVER THE UPPER MIDWEST AT THIS TIME
WITH SNOW FALLING IN THE OHIO VALLEY AND IN THE NORTHEAST. UNDER
CLOUDY SKIES TEMPERATURES HAVE CLIMBED INTO THE MID TO UPPER 40S
ACROSS CNTRL LOUISIANA AND SE TEXAS WITH DEW POINTS HOLDING IN THE
MID 20S.
HI CLOUDS THAT ARE STREAMING IN FROM THE PACIFIC WILL CONTINUE
THROUGH THE OVERNIGHT HOURS. WITH THE LOSS OF HEATING...TEMPS
WILL FALL QUICKLY AFTER SUNSET THEN MORE SLOWLY AFTER MIDNIGHT
BEFORE SETTLING IN THE MID TO UPPER 20S FOR MOST LOCATIONS.
TEMPERATURES ARE EXPECTED TO DROP AROUND THE FREEZING MARK FOR
COASTAL COUNTIES AND PARISHES. SUNDAY MORNING IS SHARPING UP TO
BE THE COLDEST MORNING OF THE SEASON. A FREEZE WARNING WILL BE IN
EFFECT FROM CNTRL LA AND LAKES REGION IN SE TX TO THE I-10
CORRIDOR WITH A FREEZE WARNING TO THE COAST.
THE SURFACE HI THAT IS OVER TEXAS ATTM IS EXPECTED TO MOVE INTO
THE APPALACHIANS BY TOMORROW EVENING WITH RETURN FLOW BEGINNING TO
SETUP. TEMPS ARE EXPECTED INTO THE MID 50S ON SUNDAY. AS THE HI
MOVES OFF CLOUDS OVER THE SWRN GULF WILL MOVE NORTHWARD AND INTO
SE TX AND FINALLY INTO LA. THIS WILL BEGIN THE PROCESS TO THE NEXT
STORM SYSTEM THAT WILL TAKE PLACE ON MONDAY. A COLD FRONT WILL DROP
DOWN INTO CNTRL TX BY THE AFTN HRS ON MONDAY AND THIS WILL ALLOW
MOISTURE TO POOL AHEAD OF THE FRONT AND WITH THE APPROACH OF THE
UPPER LVL TROF..WILL SUPPORT STORM DEVELOPMENT. THE NEXT FRONT
LOOKS TO MOVE THROUGH EARLY TUESDAY MORNING AND INTO THE GULF
TWRDS THE NOON HOUR. A SURFACE LOW LOOKS TO FORM ALONG THE
SOUTHERN EDGE OF FRONT LATE TUESDAY AND THIS WILL ALLOW FOR
MOISTURE TO RIDE UP AND OVER THE FRONT AND INTO SE TX AND SRN LA
ON TUESDAY INTO WEDNESDAY. LOOKING AT RAINFALL TOTALS OF TWO
INCHES MOST LOCATIONS WITH ISOLATED AMOUNTS AROUND FIVE INCHES.
RAINS ENDING ON THURSDAY AS THE SYSTEM LIFTS OFF TO THE NORTHEAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 28 53 42 60 / 0 0 10 50
KBPT 30 55 44 62 / 0 0 10 50
KAEX 24 52 37 54 / 0 0 10 60
KLFT 27 53 40 60 / 0 0 10 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...HARD FREEZE WARNING UNTIL 8 AM CST SUNDAY FOR ACADIA-ALLEN-
AVOYELLES-BEAUREGARD-CALCASIEU-EVANGELINE-JEFFERSON DAVIS-
LAFAYETTE-RAPIDES-ST. LANDRY-UPPER ST. MARTIN-VERNON.
FREEZE WARNING UNTIL 8 AM CST SUNDAY FOR EAST CAMERON-IBERIA-
LOWER ST. MARTIN-ST. MARY-VERMILION-WEST CAMERON.
TX...HARD FREEZE WARNING UNTIL 8 AM CST SUNDAY FOR HARDIN-NORTHERN
JASPER-NORTHERN NEWTON-ORANGE-SOUTHERN JASPER-SOUTHERN
NEWTON-TYLER.
FREEZE WARNING UNTIL 8 AM CST SUNDAY FOR JEFFERSON.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST SUNDAY FOR WATERS FROM
INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-WATERS
FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-WATERS
FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM.
SMALL CRAFT EXERCISE CAUTION UNTIL 6 AM CST SUNDAY FOR COASTAL
WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-COASTAL
WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
CITY LA OUT 20 NM.
&&Hazardous weather outlook, Dec 29, 12:36 PM CST, 15 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 1236 PM CST SAT DEC 29 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 301215- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 1236 PM CST SAT DEC 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A HARD FREEZE IS EXPECTED TONIGHT INTO SUNDAY MORNING FOR AREAS GENERALLY NORTH OF THE INTERSTATE 10 CORRIDOR. TEMPERATURES IN THE LOW TO MID 20S ARE POSSIBLE BETWEEN 3 AND 8 AM. A LIGHT FREEZE IS POSSIBLE TO THE COAST WITH TEMPERATURES OF 28 TO 32 DEGREES DURING EARLY SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER TROUGH OF LOW PRESSURE WILL FORM OVER THE TEXAS COASTAL WATERS ON MONDAY...BEFORE DEEPENING AND DRIFTING EASTWARD BY MONDAY NIGHT. ANOTHER ROUND OF RAIN IS EXPECTED. THE RAIN WILL SLOWLY BE COMING TO AN END ON NEW YEARS DAY...AS THE TROUGH TRAVELS INTO SOUTHEAST LOUISIANA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. GMZ430-432-435-450-452-455-470-472-475-301215- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 502 AM CST SAT DEC 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL GULF WATERS BEYOND 20 NAUTICAL MILES FROM SHORE THROUGH 6 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER TROUGH OF LOW PRESSURE WILL FORM OVER THE TEXAS COASTAL WATERS ON MONDAY...BEFORE DEEPENING AND DRIFTING EASTWARD BY MONDAY NIGHT. ANOTHER ROUND OF RAIN IS EXPECTED. THE RAIN WILL SLOWLY BE COMING TO AN END ON NEW YEARS DAY...AS THE TROUGH TRAVELS INTO SOUTHEAST LOUISIANA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED.
Nearby
Freeze Warnings in Texas, 2012Freeze Warnings in Louisiana, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.